Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 16, 2010, 4:49 AM EDT for Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 4:49 AM EDT (08:49 UTC)
- Expired
- May 16, 2010, 5:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC
The radar
The Norfolk radar (KAKQ), 136 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
850
WFUS51 KAKQ 160849
TORAKQ
NCC029-053-139-160930-
/O.NEW.KAKQ.TO.W.0004.100516T0849Z-100516T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 AM EDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHEASTERN CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHEASTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 530 AM EDT
* AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF OLD TRAP...OR NEAR WEEKSVILLE...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
OLD TRAP BY 455 AM EDT...
GRANDY BY 510 AM EDT...
POINT HARBOR BY 520 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3611 7586 3625 7596 3617 7591 3615 7591
3617 7601 3622 7609 3615 7606 3615 7615
3623 7616 3621 7611 3627 7585 3627 7586
3625 7581 3628 7579 3622 7578 3624 7586
3623 7586 3621 7582 3607 7579 3607 7580
TIME...MOT...LOC 0849Z 280DEG 27KT 3619 7608
$$
BROWN1 follow-up statement
506
WWUS51 KAKQ 160907
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 AM EDT SUN MAY 16 2010
NCC139-160917-
/O.CAN.KAKQ.TO.W.0004.000000T0000Z-100516T0930Z/
PASQUOTANK NC-
507 AM EDT SUN MAY 16 2010
...THE TORNADO WARNING FOR SOUTHEASTERN PASQUOTANK COUNTY IS
CANCELLED...
LAT...LON 3612 7587 3617 7588 3621 7594 3616 7591
3616 7599 3621 7599 3624 7595 3621 7593
3624 7594 3626 7588 3626 7584 3623 7586
3622 7583 3627 7579 3623 7577 3618 7584
3607 7579
TIME...MOT...LOC 0907Z 280DEG 27KT 3617 7592
$$
NCC029-053-160930-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-100516T0930Z/
CAMDEN NC-CURRITUCK NC-
507 AM EDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHEASTERN CURRITUCK AND EXTREME SOUTHEASTERN CAMDEN COUNTIES...
AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF
JARVISBURG...OR 7 MILES SOUTHWEST OF GRANDY...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
POWELLS POINT AND MAMIE BY 515 AM EDT...
SPOT...HARBINGER AND POINT HARBOR BY 520 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3612 7587 3617 7588 3621 7594 3616 7591
3616 7599 3621 7599 3624 7595 3621 7593
3624 7594 3626 7588 3626 7584 3623 7586
3622 7583 3627 7579 3623 7577 3618 7584
3607 7579
TIME...MOT...LOC 0907Z 280DEG 27KT 3617 7592
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 16, 4:30 AM EDT, 19 minutes earlier.
Area forecast discussion, May 16, 4:30 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 430 AM EDT SUN MAY 16 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM THE TENNESSEE VALLEY TO NORTH CAROLINA TODAY AND MONDAY. WEAK AREAS OF LOW PRESSURE WILL TRACK ALONG THE BOUNDARY AS HIGH PRESSURE BUILDS OVER EASTERN CANADA. THE WEATHER PATTERN WILL CONTINUE TO BE UNSETTLED THROUGH MUCH OF THE WEEK AS A BROAD AREA OF LOW PRESSURE REMAINS ENTRENCHED FROM THE OHIO VALLEY THROUGH THE SOUTHEAST STATES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST WX ANALYSIS SHOWS A BNDRY/TROUGH OF LOW PRESSURE ALIGNED W-E ACRS CNTRL NC ERLY THIS MRNG...WHILE HIGH PRESSURE IS CENTERED OVER NRN MICHIGAN. LOTS OF MSTR AND LIFT HAS APPARENTLY MADE ITS WAY WELL NORTH OF THE BNDRY OVER THE PAST SEVERAL HRS...AND MODELS ARE STRUGGLING TO KEEP PACE. HAVE ISSUED THE ZONE FCST W/ A THRU 7AM GROUPING TO ACCOUNT FOR LIKELY POPS FOR THE NEXT FEW HRS...WITH TSTMS MOST NUMEROUS ACRS HAMPTON ROADS AND NE NC. STILL RECEIVING REPORTS OF SMALL HAIL AND GUSTY WINDS SO WILL CONTINUE TO MONITOR CLOSELY. FARTHER N AND W...SOME ELEVATED ISO TSTMS STILL ARND SO HAVE GONES W/ SCTD SHWRS AND ISO TSTMS FOR MUCH OF METRO RICHMOND AND CNTRL AND ERN VA. BELIEVE THAT MUCH OF THIS ACTIVITY IS NOCTURNAL IN NATURE AND MODELS SHOW LIFT THROUGH ISENTROPIC 305-315K SFC'S WEAKENING SHORTLY AFTER DAYBREAK. THIS SHOULD ALLOW PRESENT ACTIVITY TO DISSIPATE...ALTHOUGH HAVE HELD ON TO AT LEAST 20% POPS FOR THE REST OF THE MRNG/ERLY AFTN HRS FOR ALL EXCEPT THE MD ZONES. SUNSHINE LOOKS TO BE FAIRLY LMTD TODAY WITH SNDGS SHOWING A FAIRLY DEEP LAYER CLOSE TO SATURATION IN THE MID/UPR LVLS...WITH A SHALLOW DRIER LAYER BLO 850MB. HAVE GNLY GONE W/ MCDY SKIES TODAY AND HIGHS IN THE LWR TO MID 70S (JUST A BIT BLO GDNC). BY LATE AFTN...NEXT SLUG OF MSTR LOOKS TO BEGIN TO MOVE BACK IN FROM THE SW...AND HAVE BUMPED POPS UP TO LIKELY AFTR 19Z FOR SW ZONES...CHC TO SCHC ELSEWHERE. SOME MINIMAL INSTABILITY OVER THE FAR SW ZONES PER THE NAM/GFS SO HAVE INCLUDED CHC TSTMS THERE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... AS PRV SHIFT HAS NOTED...THE SHORT TERM CAN BE SUMMED UP WITH ONE WORD: UNSETTLED. PERSISTENT ERLY FLOW AND DEVELOPING LLVL CAD WILL SET THE STAGE FOR PERIODS OF OVERRUNNING RAINFALL...AS THE INITIAL LOW DEEPENS AND BECOMES STATIONARY OVER THE OH VLY WHILE ANOTHER LOW DEVELOPS ALONG THE COAST BY LATE MON...AND OFF THE SE VA COAST ON TUE. FAVORING THE GFS FOR THE SHORT TERM PERIOD AS ITS DOING BETTER W/ CURRENT CONDS AND HAS MORE SUPPORT FROM THE REMAINDER OF GDNC W/ THE NAM BEING AN OUTLIER. LINGERING RIGHT ENTRANCE REGION UPR JET FORCING (ENHANCED LOW-MID LVL FGEN) WILL ALLOW FOR A GRADUAL INCREASE IN POPS FROM SW-NE LATER TONIGHT...AS THE MOIST ISENTROPIC ASCENT DEEPENS OUT AHEAD OF THE OH VLY LOW AND ASSCD WARM FRONT. HIGHEST POPS/QPF STILL LOOKS TO BE MON AND MON NIGHT... THOUGH WHILE POP FCST IS RATHER STRAIGHT- FORWARD (I.E. WELL ABOVE 50% ALL AREAS)...QPF IS MORE TRICKY CONSIDERING THE REGION WILL BECOME BOUNDED BTWN THE OH VLY LOW AND THE CSTL LOW EVENTUALLY MOVING OUT TO SEA. HIGH TEMPS DURING THIS PERIOD WILL DROP BELOW CLIMO...PERHAPS AS MUCH 10F OR SO ON MON AND TUE...AS MOST AREAS WILL LIKELY NOT BREAK OUT OF THE 60S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... PD OF UNSETTLED WX LIKELY TO CONT FOR MIDWEEK...B4 GRDL IMPRVMNT XPCTD BY FRI/SAT. PRIMARY SFC LO PRES WL BE MVG SLOLY THROUGH OH VLY TUE NGT...WHL SCNDRY LO PRES/ASSOCD FNTL BNDRY SLO TO PUSH OFF MDATLC CST (INTO ERY WED). SFC HI PRES WL BCM SITUATED INVOF NRN LAKES TO NE CONUS MIDWEEK...AS WKNG (PRIMARY) LO PRES FM OH VLY SLOLY CRSS THE THE MDATLC RGN (WED INTO THU). AFT INITIAL PCPN MVS OFFSHR TUE EVE...MAY BE A LULL FOR A PORTION OF WED B4 ANOTHER INCRSD CHC BY WED AFTN/EVE INTO THU. WL GO W/ (GRDL) CLRG THU NGT/FRI. HI PRES TO BUILD INTO RGN FM THE NNW BY SAT. WL HV HIEST POPS (CAPPED AT 50%) WED INTO (ERY) THU (THOUGH PCPN MAY SHIFT TO NR THE CST BY THU)...THEN KP 20-30% POPS LTR THU/THU NGT (WHL RMNG GENLY CLDY). WRT TEMPS...HV TRIMMED RDGS DN SVRL DEGS F FOR WED/THU (HIGHS FM THE M/U60S TO L70S)...B4 WRMG BACK TO OR JUST ABV NRML FRI/SAT (HIGHS IN THE 70S/L80S). LO TEMPS MNLY CLS TO NRML...IN THE 50S/ARND 60. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... VFR OR MVFR CONDITIONS DURING TDY WITH SHRAS OR TSRAS MOVNG THRU MAINLY THIS MORNG ACRS SRN 2/3RDS OF THE AREA. SFC WNDS WILL BECOME NE OR E LATER THIS MORNG...AS BATCH OF PCPN DIMINISHES OR EXITS OFF THE CST...AND FRNTL BNDRY LAYS S OF THE REGION OVR NC. WITH HI PRES MOVNG ACRS NEW ENGLAND AND LO PRES TRACKING FM ERN TN INTO EXTRM SW VA...ENE WNDS WILL DOMINATE THE REGION. LWRING CIGS AND INCRSNG CHCS FOR MORE SHRAS WILL OCCUR FM SW TO NE...WITH MVFR/IFR CONDITIONS LIKELY OVR MOST OF THE AREA (EXCEPT LWR MD/VA ERN SHR) BY MON MORNG. AN UNSETTLED PATTERN CONTINUES INTO WED...WITH PERIODS OF PCPN AND AREAS OF MVFR/IFR EXPECTED...AS LO PRES CROSSES THE REGION AND MOVES OFF THE NRN MID ATLC CST. && .MARINE... NO HEADLINES IN THE SHRT TERM TDY THRU MON. LO LVL FLO WILL BECOME NE OR E LATER THIS MORNG...AS FRNTL BNDRY SINKS FARTHER INTO NC. THE FRNT REMAINS S OF THE WTRS THRU MON...WITH GENERALLY ERLY FLO EXPCTD TNGT THRU MON (GENLY AOB 10-15 KT). LO PRES WILL MOVE ACRS SE PORTIONS OF THE AREA AND OFF THE CST MON NGT...WITH WNDS TURNING TO THE NNE OR NW BY TUE MORNG. GENERALLY N OR NE WNDS WILL DOMINATE FOR TUE INTO THU. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...LKB SHORT TERM...BKH/LKB LONG TERM...ALB AVIATION...TMG MARINE...TMG
Hazardous weather outlook, May 15, 5:37 AM EDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 537 AM EDT SAT MAY 15 2010 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-160945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 537 AM EDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-160945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 537 AM EDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 15, 11:40 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1140 PM EDT SAT MAY 15 2010 VAZ065-066-160430- LUNENBURG VA-MECKLENBURG VA- 1140 PM EDT SAT MAY 15 2010 ...STRONG THUNDERSTORMS OVER WESTERN MECKLENBURG AND SOUTHWESTERN LUNENBERG COUNTIES... AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 9 MILES NORTH OF BUFFALO SPRINGS TO 13 MILES WEST OF BUFFALO SPRINGS...OR FROM REDOAK TO 6 MILES WEST OF VIRGILINA...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUFFALO SPRINGS AROUND 1145 PM EDT... CHASE CITY AROUND 1155 PM EDT... CLARKSVILLE AROUND 1210 AM EDT... BOYDTON AROUND 1225 AM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
Special weather statement, May 16, 12:35 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1235 AM EDT SUN MAY 16 2010 VAZ065-066-079-160530- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA- 1235 AM EDT SUN MAY 16 2010 ...STRONG THUNDERSTORMS CONTINUE MOVING ACROSS MECKLENBURG AND SOUTHERN LUNENBERG COUNTIES... AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF SOUTH HILL TO 13 MILES SOUTHWEST OF BOYDTON...OR FROM 10 MILES EAST OF CHASE CITY TO 14 MILES NORTHWEST OF HENDERSON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BOYDTON AND BASKERVILLE THROUGH 1255 AM EDT... SOUTH HILL AROUND 1255 AM EDT... LA CROSSE AROUND 105 AM EDT... BRODNAX AROUND 110 AM EDT... ALBERTA AROUND 115 AM EDT... LAWRENCEVILLE AROUND 125 AM EDT... WIND GUSTS TO 40...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
Special weather statement, May 16, 1:32 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 132 AM EDT SUN MAY 16 2010 NCZ012-VAZ065-079-087-088-092-160630- BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 132 AM EDT SUN MAY 16 2010 ...STRONG THUNDERSTORMS CONTINUE MOVING THROUGH PORTIONS OF FAR SOUTHERN VIRGINIA AND INTO NORTHEAST NORTH CAROLINA... AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF THUNDERSTORMS FROM LAWRENCEVILLE TO 12 MILES SOUTHWEST OF EBONY...OR FROM LAWRENCEVILLE TO WARRENTON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WHITE PLAINS AROUND 135 AM EDT... EDGERTON AROUND 140 AM EDT... VALENTINES AROUND 150 AM EDT... HENRICO AROUND 155 AM EDT... RADIUM AROUND 200 AM EDT... COWIE CORNER AROUND 205 AM EDT... WIND GUSTS OF 30 TO 40 MPH...LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL WILL BE POSSIBLE AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, May 16, 1:58 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 158 AM EDT SUN MAY 16 2010 VAZ068-070-160700- AMELIA VA-CHESTERFIELD VA- 158 AM EDT SUN MAY 16 2010 ...STRONG THUNDERSTORM MOVING THROUGH AMELIA COUNTY... AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANNBORO...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MANNBORO...AND...AMMON AT 205 AM EDT...WINTERPOCK AT 230 AM EDT. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS...LEADING TO PONDING OF WATER ON ROADWAYS FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, May 16, 2:49 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 249 AM EDT SUN MAY 16 2010 NCZ012>014-030-VAZ088-092-093-096-160745- BERTIE NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA- 249 AM EDT SUN MAY 16 2010 ...THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 11 MILES NORTHWEST OF COURTLAND TO 23 MILES SOUTHWEST OF RICH SQUARE...OR FROM 11 MILES NORTHWEST OF COURTLAND TO 13 MILES NORTHEAST OF ROCKY MOUNT...MOVING EAST AT 30 MPH. THE STORMS WILL BE NEAR... SEABOARD AROUND 255 AM EDT... DORY AROUND 300 AM EDT... BOONES CROSSROADS AROUND 305 AM EDT... BERLIN AROUND 310 AM EDT... LASKER AROUND 315 AM EDT... RICH SQUARE AROUND 320 AM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH... AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, May 16, 3:39 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 339 AM EDT SUN MAY 16 2010 NCZ013>017-030>032-VAZ091-093>098-160835- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-YORK VA- 339 AM EDT SUN MAY 16 2010 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SEAFORD TO 10 MILES WEST OF WINDSOR...OR FROM GLOUCESTER POINT TO 9 MILES NORTHWEST OF WILLIAMSTON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... TRAP AROUND 345 AM EDT... ROSEMEAD AROUND 350 AM EDT... WINDSOR AROUND 355 AM EDT... GOOSE POND AROUND 400 AM EDT... WOODARD AROUND 405 AM EDT... TYNER AROUND 410 AM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH... AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. GINGRICH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:34 AM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck, Pasquotank, Perquimans | 56 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.